MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS
Model Number B1PC (+22.00 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial and final emdr is being submitted to fda as a reportable malfunction that occurred in the usa."haptic damage" is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu)."posterior capsule rupture" is indicated as a potential adverse event related to iol implantation in hoya ifu covered under the warnings section.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The product has not been returned as of 4 august 2021.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(4); model: b1pc).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(sotb-115-03).In addition, research in our complaint database indicated there were not any similar complaints in the same production lot number.From our investigation, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Leading haptic broke and broke the bag posterior capsule rupture, product replaced with another lens immediately during surgery; implanted in sulcus; patient has recovered and is fine.

Brand Name
B1PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key12304994
Report Number3006723646-2021-00064
Device Sequence Number5096975
Product Code HQL
UDI-Device Identifier00886158017240
UDI-Public00886158017240
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberB1PC (+22.00 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;